Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 11, 2012, 2:29 PM EDT for 4 counties in South Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 11, 2012, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:09 PM EDT | TSTM WND DMG | 3 Sw Ruffin, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN NEAR BELLS HIGHWAY AND LOWCOUNTRY HIGHWAY. |
| Jun 11, 3:10 PM EDT | TSTM WND DMG | 3 Nnw Walterboro, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN NEAR MT CARMEL ROAD AND I-95. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS52 KCHS 111829
SVRCHS
SCC015-029-035-049-111930-
/O.NEW.KCHS.SV.W.0104.120611T1829Z-120611T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 229 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES NORTH
OF INDIAN FIELD TO SMOAKS TO MILEY...MOVING NORTHEAST AT 55 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PADGETTS...ASHTON...WILLIAMS...RUFFIN...WALTERBORO...INDIAN
FIELD...CANADYS...SAINT GEORGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3329 8048 3326 8043 3327 8037 3328 8035
3327 8030 3331 8025 3325 8020 3273 8081
3290 8110 3309 8093 3307 8090 3312 8090
3314 8088 3333 8052 3334 8050
TIME...MOT...LOC 1829Z 237DEG 46KT 3340 8057 3311 8079
3296 8099
$$2 follow-up statements
203
WWUS52 KCHS 111848
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT MON JUN 11 2012
SCC015-029-035-049-111930-
/O.CON.KCHS.SV.W.0104.000000T0000Z-120611T1930Z/
DORCHESTER SC-HAMPTON SC-BERKELEY SC-COLLETON SC-
248 PM EDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN COLLETON...WEST CENTRAL BERKELEY...NORTHEASTERN HAMPTON
AND NORTHWESTERN DORCHESTER COUNTIES...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
DUNCAN CHAPEL TO TEXAS TO CANADYS TO ISLANDTON...MOVING EAST AT 30
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
CANADYS...COLLETON...CROCKETVILLE...DORCHESTER...HARLEYVILLE...INDIAN
FIELD...ISLANDTON...MILEY...PADGETTS...REEVESVILLE...RUFFIN...SAINT
GEORGE...SMOAKS...WALTERBORO AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3329 8048 3326 8043 3327 8037 3328 8035
3327 8030 3331 8025 3325 8020 3273 8081
3290 8110 3309 8093 3307 8090 3312 8090
3314 8088 3333 8052 3334 8050
TIME...MOT...LOC 1848Z 248DEG 44KT 3330 8053 3316 8053
3307 8061 3288 8094
$$243
WWUS52 KCHS 111924
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT MON JUN 11 2012
SCC015-029-035-049-111934-
/O.EXP.KCHS.SV.W.0104.000000T0000Z-120611T1930Z/
DORCHESTER SC-HAMPTON SC-BERKELEY SC-COLLETON SC-
324 PM EDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLETON...WEST
CENTRAL BERKELEY...NORTHEASTERN HAMPTON AND NORTHWESTERN DORCHESTER
COUNTIES WILL EXPIRE AT 330 PM EDT...
AT 324 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3329 8048 3326 8043 3327 8037 3328 8035
3327 8030 3331 8025 3325 8020 3273 8081
3290 8110 3309 8093 3307 8090 3312 8090
3314 8088 3333 8052 3334 8050
TIME...MOT...LOC 1924Z 242DEG 39KT 3346 8022 3322 8024
3317 8027 3299 8055
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:06 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 11, 2:06 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT MON JUN 11 2012 .SYNOPSIS... THE REGION WILL REMAIN POSITIONED BETWEEN HIGH PRESSURE OVER THE ATLANTIC AND A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST INTO TONIGHT. THE TROUGH OF LOW PRESSURE WILL THEN REMAIN IN PLACE THROUGH WEDNESDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION FROM THE NORTH AND WEST THURSDAY THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WIDESPREAD SHOWERS AND SOME THUNDERSTORMS HAVE MAINLY BEEN CONFINED TO INTERIOR SECTIONS THUS FAR BUT MORE ACTIVITY IS FIRING UP ALONG THE GA COAST AND THIS COULD BE THE BEGINNING OF A QLCS AS THE TWO AREAS POTENTIALLY COMBINE NEAR INTERSTATE 95 AND THEN PROGRESS EAST TOWARD THE COAST LATER THIS AFTERNOON. EITHER WAY...MOST AREAS WILL SEE RAIN THROUGH THE AFTERNOON. LATEST MESOANALYSIS INDICATES PLENTY OF SURFACE- BASED INSTABILITY WITH SBCAPES OVER 4000 J/KG ACROSS SE GA AND THERE COULD BE JUST ENOUGH SHEAR TO HELP ORGANIZE THE CONVECTION. SOME OF THE STORMS HAVE BEEN ROTATING...MAINLY NORTHWEST OF OUR FORECAST AREA TOWARD ORANGEBURG WHERE 0-1 SRH IS MAXIMIZED. THINK THE MAIN HAZARD THIS AFTERNOON WILL BE DAMAGING WINDS...ESPECIALLY IF THE QLCS DEVELOPS...ALTHOUGH HEAVY RAINFALL/LOCALIZED FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. A BRIEF/WEAK TORNADO CANNOT BE RULED OUT EITHER. TEMPERATURES WILL LIKELY PEAK IN THE MID 80S...ALTHOUGH SOME UPPER 80S ARE POSSIBLE NEAR THE ALTAMAHA WHERE THERE ARE MORE BREAKS IN THE CLOUDS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TONIGHT...DEEP MOISTURE WILL REMAIN IN PLACE AS A SHORT WAVE TROUGH SHIFTS INTO THE AREA. THERE IS THE POSSIBILITY THAT A QLCS MAY BE MOVING THROUGH THE AREA EARLY THIS EVENING...BUT REALLY THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL EXIST AT JUST ABOUT ANY TIME TONIGHT. EXPECT THE COVERAGE OF SHOWERS AND THUNDERSTORMS TO BE NUMEROUS OR WIDESPREAD MUCH OF THIS EVENING...DIMINISHING TO MORE SCATTERED IN COVERAGE OVERNIGHT. LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS EXPECTED. THERE IS ALSO A LOW PROBABILITY OF DAMAGING WINDS IF ORGANIZED CONVECTION DOES AFFECT THE AREA...MAINLY IN THE EVENING. OVERCAST SKIES AND A CONTINUED ONSHORE FLOW WILL ONLY ALLOW TEMPERATURES TO FALL TO LOWS NEAR 70 TONIGHT. A BROAD UPPER LEVEL TROUGH WILL BE DIRECTLY OVER THE FORECAST AREA ON TUESDAY WITH AN ASSOCIATED SURFACE TROUGH ACROSS INLAND SC/GA. WE ARE NOT SEEING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING THROUGH ON TUESDAY BUT THAT WILL NOT PRECLUDE SUBSTANTIAL COVERAGE OF SHOWERS AND THUNDERSTORMS. A VERY MUGGY ATMOSPHERE WILL PERSIST WITH PRECIPITABLE WATER CONTENT REMAINING ABOVE 2 INCHES. LOW-LEVEL CONVERGENCE ALONG THE INLAND SURFACE TROUGH WILL PROBABLY BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY EARLIER IN THE DAY. BREAKS IN THE CLOUDS WILL ALLOW POCKETS OF 2000-2500 J/KG CAPE TO DEVELOP. CONVECTION SHOULD INCREASE IN COVERAGE TO THE EAST AS THE DAY WEARS ON AND CONVECTIVE OUTFLOWS BECOME MORE NUMEROUS. WE ARE CARRYING LIKELY POPS TUESDAY. HEAVY RAINFALL COULD BECOME A CONCERN IN SPOTS GIVEN THE HEAVY RAINFALL THAT OCCURRED SUNDAY AND WILL LIKELY FALL ON MONDAY AS WELL. WITH THE SURFACE TROUGH AXIS IN PLACE THE LOW-LEVEL FLOW WILL WEAKEN TO LESS THAN 10 KT...RESULTING IN EVEN SLOWER CELL MOTIONS AND LIKELY BACK-BUILDING AND MERGING CONVECTION. THE SURFACE AND UPPER TROUGH AXES LOOK TO SHIFT OFF THE COAST BY WEDNESDAY NIGHT...PUSHING THE BEST CHANCE FOR PRECIP OFFSHORE AS WELL. CONVECTIVE COVERAGE ON WEDNESDAY IS TRICKY DUE TO TIMING VARIATIONS BUT FOR NOW WE WILL MAINTAIN CHANCE POPS ALL DAY WITH HIGHEST VALUES OFF THE COAST. ON THURSDAY...SLIGHT UPPER RIDGING TO THE WEST WILL ALLOW DRIER HIGH PRESSURE OVER EASTERN CANADA TO SPREAD DOWN THE EASTERN SEABOARD AND INTO OUR NORTHERN ZONES. WE THINK NORTHERN AREAS WILL BE MAINLY DRY ON THURSDAY BUT A MORE MOIST ENE FLOW OVER SOUTHEAST GA COULD ALLOW FOR SCATTERED SHOWERS/STORMS TO DEVELOP. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... MEDIUM-RANGE GUIDANCE IS NOW IN MUCH BETTER AGREEMENT REGARDING THE LONG-TERM PERIODS. AN UNSEASONABLY DEEP UPPER RIDGE IS PROGGED TO BUILD INTO THE GREAT LAKES REGION OVER THE WEEKEND WITH A CLOSED UPPER LOW DEVELOPING OVER NORTHERN FLORIDA EARLY NEXT WEEK. FOR OUR AREA...SURFACE HIGH PRESSURE BUILDING DOWN THE EASTERN SEABOARD WILL MAINTAIN A QUIETER PATTERN BUT KEEP ISOLATED TO SCATTERED CONVECTION IN THE FORECAST...MAINLY OVER THE WATERS AND FAR SOUTHERN GA. TEMPS WILL BE A FEW DEGREES BELOW NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... ABUNDANT LOW LEVEL MOISTURE WILL SUPPORT MVFR CEILINGS AND/OR VISIBILITIES AT TIMES THROUGH 00Z AT BOTH KCHS AND KSAV. THERE IS A LOW CHANCE OF IFR CIGS AT BOTH TERMINALS DURING THUNDERSTORMS BETWEEN 20-00Z THIS EVENING. A FEW THUNDERSTORMS MAY BE STRONG AS A CONVECTIVE COMPLEX SHIFTS ACROSS THE AREA THIS EVENING. UNCERTAINTY REMAINS HIGH DURING THE OVERNIGHT PERIOD. HAVE MAINTAINED MVFR CIGS BETWEEN 04-13Z TUESDAY FOR CHS AND 05-13Z TUESDAY FOR SAV AS SHOWER ACTIVITY REMAINS POSSIBLE OVERNIGHT. CONDITIONS WILL IMPROVE TO VFR AT BOTH TERMINALS AROUND 13Z AS DEEP MOISTURE BEGINS TO SHIFT OVER THE ATLANTIC. EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY WITH ROUNDS OF SHOWERS AND STORMS. WEDNESDAY NIGHT THROUGH SATURDAY WILL MAINLY BE VFR BUT LOW CEILINGS OR FOG MAY IMPACT EITHER TERMINAL DURING THE LATE NIGHT PERIODS. && .MARINE... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTHERLY SYNOPTIC FLOW ACROSS THE WATERS THROUGH TONIGHT. WINDS WILL GENERALLY BE IN THE 10-15 KT RANGE TODAY...BUT COULD INCREASE UPWARDS OF AROUND 15 KT TONIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS AND WEAK SURGING DEVELOPS. SEAS WILL REMAIN IN THE 2-4 FT RANGE. SUB-ADVISORY SOUTHERLY FLOW TO CONTINUE TUESDAY THROUGH WEDNESDAY. NORTHEAST WINDS WILL DEVELOP THURSDAY INTO THE WEEKEND AS HIGH PRESSURE BUILDS FROM THE NORTH. CHANCES FOR SMALL CRAFT ADVISORY CONDITIONS INCREASE BY SATURDAY AS SEAS COULD BUILD TO 6 FT OVER OUTER WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...JRL/JAQ LONG TERM...JRL AVIATION...JRL/DPB MARINE...JRL/JAQ
Hazardous weather outlook, Jun 11, 4:51 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 451 AM EDT MON JUN 11 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 451 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT TIMES THROUGH TONIGHT. THIS COULD RESULT IN MINOR FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING WINDS. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT TIMES THROUGH TUESDAY. THIS COULD RESULT IN MINOR FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 451 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING DAMAGING WINDS. FREQUENT CLOUD-TO-WATER LIGHTNING IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 10:11 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 2 S COBBTOWN 32.26N 82.14W
06/10/2012 TATTNALL GA LAW ENFORCEMENT
A SHERIFF REPORTED TREES DOWN ON WOODROW WILLIAMS ROAD.
&&
EVENT NUMBER CHS1200359
DPBSpecial weather statement, Jun 11, 12:40 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 PM EDT MON JUN 11 2012
GAZ087-088-SCZ040-111730-
ALLENDALE-JENKINS-SCREVEN-
1240 PM EDT MON JUN 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 130 PM EDT...
AT 1236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEWIS...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...SYLVANIA AND
WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8186 3302 8152 3301 8149 3295 8151
3290 8148 3290 8147 3288 8148 3287 8145
3284 8146 3284 8142 3278 8143 3266 8187
TIME...MOT...LOC 1640Z 248DEG 15KT 3282 8173Special weather statement, Jun 11, 2:10 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EDT MON JUN 11 2012 GAZ101-SCZ042-047-111900- EFFINGHAM-HAMPTON-INLAND JASPER- 210 PM EDT MON JUN 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 300 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR TARBORO...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COOSAWHATCHIE...FURMAN...GARNETT...GILLISONVILLE...GRAYS... PINELAND...ROBERTVILLE...TARBORO AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3280 8109 3260 8086 3241 8117 3254 8132 TIME...MOT...LOC 1810Z 227DEG 20KT 3254 8116
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:28 PM EDT | Areal Flood Advisory | CHS | Berkeley | 66 min |
| Jun 11, 2:12 AM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| Jun 11, 3:09 AM EDT | Areal Flood Advisory | CHS | Beaufort | 81 min |
| Jun 11, 5:23 AM EDT | Areal Flood Advisory | CHS | Beaufort | 63 min |
| Jun 11, 2:10 PM EDT | Special Weather Statement | CHS | Hampton | 50 min |
| Jun 11, 2:35 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 55 min |
| Jun 11, 3:23 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| Jun 11, 3:53 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester, Hampton, Jasper | 112 min |
| Jun 11, 4:45 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Jun 11, 5:13 PM EDT | Special Weather Statement | CHS | Jasper | 32 min |
| Jun 11, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 37 min |
| Jun 11, 5:24 PM EDT | Tornado Warning | CHS | Beaufort, Jasper | 36 min |
| Jun 11, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 58 min |
| Jun 11, 6:34 PM EDT | Special Weather Statement | CHS | Berkeley | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.